MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that an axium coil was difficult to detach.The patient had a ruptured aneurysm at the basilar artery apex.After the long sheath and intermediate catheter were put in place under the guidance of the guidewire and catheter, the echelon10 microcatheter was placed into the aneurysm body, and qc-6-20-3d, qc-4-12-3d, and qc-3-8-3d coils were delivered in sequence.The delivered qc-2-4-3d was difficult to detach, so it was immediately removed from the body for inspection, and it was found that the spring coil was stretched.For the sake of patient safety, it was decided to replace a new apb-1.5-4-3d coil.After the replacement, the surgery continued.Finally, after deploying the two apb-1-3-3d coils, the surgery was successfully completed.The devices were prepared according to the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the basilar artery.The max diameter was 4mm and the neck diameter was 2.1mm.Patient blood flow was normal and vessel tortuosity was minimal.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that there were no issues that resulted in the damage that was found.There were 0 attempts at detachment with the instant detacher and 2 attempts at manual detachment.Prior to coil non-detachment, there were no issues encountered.The pushrod was kinked.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):¿ equipment used: vis (m-78210) ¿ as found condition: the axium coil was returned for 4nalysis within a shipping box, a plastic bio-pouch, and a dispenser coil.The axium coil was returned within its introducer sheath.¿ damage location details: the axium pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.No breaks or separations were found with the pusher.The axium implant coil was found stretched and kinked within the introducer sheath.¿ testing/analysis: the axium coil was pulled out from within its introducer sheath for detachment testing.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿pusher kink/damage¿ report could not be confirmed.No damages were found with the pusher of the returned axium coil.Regarding the customer¿s report of ¿coil stretch¿, the issue was confirmed.Possible causes of ¿coil stretch¿ include lack of hydration before procedure, user does not maintain a continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances coil against resistance, or use of an incompatible catheter.However, the cause of the coil stretch could not be determined.Regarding the customer¿s ¿non-detachment¿ report, the issue was confirmed as the implant coil was found still attached to the pusher.However, the implant coil detached as intended during testing.It was reported that two manual detachment attempts were performed; however, the pusher hypotube break indicator (hbi) was intact, and no other breaks or separations were found with the pusher.Additional clarification on the exact sequence of events is needed to determine the cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20207754
Report Number9612164-2024-04184
Device Sequence Number6815872
Product Code KRD
UDI-Device Identifier00847536037625
UDI-Public00847536037625
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot Number227286470
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer09/18/2024
10/31/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/04/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale